Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 330, NWS Fort Worth, TX

May 18, 2000Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 18, 2000, 11:04 PM CDT for Mills County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 18, 2000, 11:04 PM CDT (04:04 UTC)
Expired
May 19, 2000, 12:00 AM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mills County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS54 KFWD 190410
SVRFTW
TXC333-190500-

BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL MIDNIGHT CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MULLIN...OR ABOUT 10
  MILES SOUTHEAST OF BROWNWOOD...MOVING EAST AT 25 MPH.

THIS STORM WILL MOVE BETWEEN MULLIN AND PRIDDY BY 1140 PM. 

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3168 9875 3152 9880 3154 9836 3171 9849

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:54 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 18, 8:54 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT THU MAY 18 2000

THUNDERSTORMS HAVE RE-DEVELOPED AS WEAK UPPER LEVEL RIDGING HAS
PASSED AND LOW LEVEL JET BEGINS TO SET UP. FRONT HAS MOVED LITTLE
THIS EVENING AND THUS THERE WILL BE A THREAT FOR FLASH FLOODS FROM
TRAINING THUNDERSTORMS. HAVE ISSUED FFA FOR NORTH AND WEST ZONES
ALONG AND AHEAD OF FRONT. THREAT OF SEVERE STORMS WILL ALSO
CONTINUE WITH GOOD INSTABILITY AND ENERGY LINGERING OVER N TEXAS.
HAVE UPPED POPS TO LIKELY IN MOST ZONES AND TWEAKED WINDS A BIT AS
WELL. OTHERWISE...REST OF PACKAGE LEFT ALONE. 80

.FTW...FLASH FLOOD WATCH TONIGHT FOR NORTH AND WEST ZONES.

In the hours before

Local storm report, May 18, 9:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0701 PM    3 N LAKE BONHAM           TX   0.88 INCH HAIL
05/18/00   FANNIN

0740 PM    UNITY                     TX   0.75 INCH HAIL
05/18/00   LAMAR

0930 PM    12 W COMANCHE      p       TX   1.00 INCH HAIL
05/18/00   COMANCHE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:03 PM CDTSevere Thunderstorm WarningFWDFannin27 min
May 18, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar46 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningFWDComanche44 min
May 18, 9:06 PM CDTSevere Thunderstorm WarningFWDTarrant39 min
May 18, 9:41 PM CDTFlash Flood WarningFWDCollin, Fannin, Lamar3 hr
May 19, 2:20 AM CDTSevere Thunderstorm WarningFWDCoryell55 min
May 19, 4:36 AM CDTFlash Flood WarningFWDVan Zandt3 hr
May 19, 10:25 AM CDTFlash Flood WarningFWDLeon, Robertson3 hr
May 19, 1:25 PM CDTFlash Flood WarningFWDLeon2 hr
May 19, 6:12 PM CDTFlash Flood WarningFWDDallas, Ellis, Kaufman3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.